Stupid steriod shots :(

Alicia039
By Alicia039 Latest Reply 2009-10-05 16:49:55 -0500
Started 2009-10-01 05:15:53 -0500

So, I had to have a steroid a few weeks ago to help gain some mobility back from my psoriatic arthritis. My Doctor and I did discuss that my BS would go up but eventually it would come back down over time and she adjusted my meds a bit. Well, at this point I'm really getting worried. My BS has been around the 250/265 range when fasting and around 200 2 hours after eating. I have taken my extra meds she has said was okay to take. I go in this morning for my 3 month check up, thank goodness, and I am going to discuss this with her.
The sad thing is, the steroid shot only help me for about a week and then it just seemed to wear off :( Be glad when I go to the Rheumotologist.
I was doing really good with my BS right before this shot too, so it's really disappointing to see this numbers. And I'm getting my A1C done this morning. Sigh… So much for that going down this quarter.
I'm just bummed, but I know my doctor will come up with something this morning. She's great :)

Thanks for letting me vent, and I'll post again after my appointment this morning.


7 replies

lipsie
lipsie 2009-10-03 16:07:54 -0500 Report

I have had to have a series of shots myself, but I usually had a problem just that week really, that's odd to me that yours' continued so long. And a shame that they did not help but a week or so. Yeah one knee they work for quite a white the other not at all anymore, I actually have to have knee replacement surgery on it. They have tried a shot called Synkist…not sure of spelling though..shots that are not to affect the sugars but expensive…part of my insurance covers its. So far not sure, think they are working…just not sure yet. Hope you have better luck. Hugs! Sheila

daniel velazco
daniel velazco 2009-10-01 09:30:32 -0500 Report

I understand how you feel, I am taking steroids for problems with my lungs. My
BG's have been all over the place. I take my last pill today so my BG's should get back in control. My BGT's have been running around 250 and before the steroids they were in the low 100's.
Hopefully your BG's will go back to normal very soon. Dan

Alicia039
Alicia039 2009-10-02 01:09:59 -0500 Report

I saw my Dr. today. She also said my BG should start coming down soon. I sure hope so :) So, I've decided to go on a strict low carb diet to see if this will help. I 'm sure it will. I was doing really well before the shot just watching my carbs casually but now I'm cutting out bread and a few other things as well.
Boy this part will not be fun lol but I need my sugars to come down.

hbkunkel
hbkunkel 2009-10-02 06:10:46 -0500 Report

I can sympathize for I have had the same thing. The most frustrating thing as you mentioned was that the shot only gavve me short time relief but the bs problem was longer. Besides just a low carb diet try the no white diet - bread, rice, pasta, potato, etc. The whole grain counterparts are much slower to break down and therefore do not affect your bs as much. Good luck and looking forward to hearing about your process.
Hugs, Betsie

Alicia039
Alicia039 2009-10-03 11:17:11 -0500 Report

I am going to try the no white diet. I've been making home made bread and slowly substituting the white flour for wheat. So far I am using about 1/2 and 1/2..

Next Discussion: ID bracelets »